Texas, 2003

Damaging Wind in Texas, June 14, 2003

June 14, 2003 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 14, 8:31 PM CST, 24 minutes earlier.

Area forecast discussion, Jun 14, 8:31 PM CST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
900 PM CDT SAT JUN 14 2003

WILL BE UPDATING THE 400 PM ZONES TO MAKE A FEW CHANGES SUCH AS
INCREASING THE CHANCE OF SHOWERS AND THUNDERSTORMS FOR MUCH OF THE
FOUR STATE REGION...AND WILL BE INCLUDING THE MENTION OF
LOCALLY HEAVY RAINFALL AND SOME THUNDERSTORMS POSSIBLY SEVERE.
WILL NOT MAKE OTHER THAN MINOR TEMPERATURE ADJUSTMENTS AND THAT TO
THE SOUTH. NUMEROUS OUTFLOW BOUNDARIES ALONG WITH COLD UPPER
LEVEL SYSTEM OVER RED RIVER VALLEY...AND FRONTAL SYSTEM OVER THE
AREA WILL KEEP ACTIVITY GOING INTO THE NIGHT AND EARLY SUNDAY.
WINDS WILL BE VARIABLE AND GUSTY ESPECIALLY IN AND AROUND
THUNDERSTORMS.

6

.SHV...NONE.
Hazardous weather outlook, Jun 14, 11:00 AM CST, 9 hours 55 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-151100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SAT JUN 14 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
AN UPPER LEVEL DISTURBANCE OVER CENTRAL TEXAS WILL MOVE SLOWLY EAST
THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS CAN BE
EXPECTED AHEAD OF THIS SYSTEM ACROSS THE ENTIRE FOUR STATE AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL NOT BE NEEDED TODAY AND TONIGHT.

In the hours before

Local storm report, Jun 14, 7:22 PM CST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
822 PM CDT SAT JUN 14 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0545 PM    COUSHATTA                 LA   WIND DAMAGE
06/14/03   RED RIVER                      TREES DOWN. REPORTED BY
                                          LAW ENFORCEMENT.

0703 PM    NEGREET                   LA   WIND DAMAGE
06/14/03   SABINE                         TREES DOWN. REPORTED BY
                                          LAW ENFORCEMENT.

0735 PM    MARSHALL                  TX   .75 INCH HAIL
06/14/03   HARRISON                       REPORTED BY LAW
                                          ENFORCEMENT.

The radar

The Shreveport radar (KSHV), 56 km away, was scanning. The volume nearest the first event began at 02:53 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Panola

When
June 14, 8:55 PM CST
Where
Panola County, 2 mi E of Carthage
Measured
55 kt (63 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
32.150, -94.317

Several large trees down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364946.